Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 2, 2018, 6:24 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 3, 2018, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2018, 6:24 AM MST (13:24 UTC)
- In effect from
- Mar 3, 2018, 11:00 AM MST
- Expired
- Mar 3, 2018, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2175 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786 WWUS85 KABQ 021324 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 624 AM MST Fri Mar 2 2018 ...RED FLAG WARNING TODAY FROM NOON UNTIL 7 PM MST FOR THE NORTHEAST HIGHLANDS AND PLAINS BELOW SNOWPACK DUE TO STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING SATURDAY LATE MORNING UNTIL EARLY EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH SUNDAY LATE MORNING UNTIL EARLY EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND IN THE MIDDLE RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW HUMIDITY... .Winds will strengthen today through Sunday as an upper level low pressure system passing north of New Mexico strengthens the flow aloft and a surface trough develops in the lee of the Sangre de Cristo Mountains. Humidities will also plummet, as temperatures rise a few to around 15 degrees above normal, and Haines Indices reach 5 in many places. The strongest winds are expected Sunday when gusts to 50 mph will be common, except for gusts potentially over 60 mph along and east of the Sangre de Cristo Mountains. NMZ103-104-030200- /O.UPG.KABQ.FW.A.0011.180303T1800Z-180304T0300Z/ /O.NEW.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/ /O.NEW.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/ /O.CON.KABQ.FW.W.0013.180302T1900Z-180303T0200Z/ Northeast Highlands-Northeast Plains- 624 AM MST Fri Mar 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 8 PM MST Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday morning through Sunday evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands and Northeast Plains during the afternoon until early evening today through Sunday. Starting in the late morning Saturday and Sunday. The most critical conditions will occur during the mid to late afternoon on Sunday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40 mph today and Saturday, then from 25 to 40 mph with gusts potentially over 60 mph on Sunday. * RELATIVE HUMIDITY...Minimum values ranging from around 7 to 15 percent each day. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for today and Saturday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Sunday. && $$ NMZ107-108-030200- /O.UPG.KABQ.FW.A.0011.180303T1800Z-180304T0300Z/ /O.NEW.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/ /O.NEW.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/ Sandia, Manzano and Gallinas Mountains-East Central Plains- 624 AM MST Fri Mar 2 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 8 PM MST Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday morning through Sunday evening. * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains, and the east central plains from late morning until early evening Saturday and Sunday. The most critical conditions will occur during the mid to late afternoon on Sunday. * 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph Saturday, then from 25 to 35 mph with gusts up to 50 mph on Sunday. * RELATIVE HUMIDITY...8 to 15 percent, except up to 20 percent in Curry and Roosevelt Counties on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Saturday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Sunday. && $$ NMZ106-030200- /O.NEW.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/ Middle Rio Grande Valley- 624 AM MST Fri Mar 2 2018 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Sunday morning through Sunday evening. * AREA AND TIMING...Middle Rio Grande Valley including Albuquerque Sunday from late morning until early evening. The most critical conditions will occur during the mid to late afternoon. * 20 FOOT WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...10 to 15 percent, except up to 20 percent northwest of Albuquerque. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 44
4 follow-up statements
176 WWUS85 KABQ 030140 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 640 PM MST Fri Mar 2 2018 ...RED FLAG WARNING SATURDAY LATE MORNING UNTIL EARLY EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH SUNDAY LATE MORNING UNTIL EARLY EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND IN THE MIDDLE RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW HUMIDITY... .Winds will re-strengthen on Saturday and more-so on Sunday as an upper level low pressure system passes north of New Mexico. Humidity will also plummet, as temperatures rise a few to around 15 degrees above normal, and Haines Indices reach 5 in many places. The strongest winds are expected Sunday when gusts to 50 mph will be common, except for gusts potentially over 60 mph along and east of the Sangre de Cristo Mountains. NMZ103-104-031400- /O.EXP.KABQ.FW.W.0013.000000T0000Z-180303T0200Z/ /O.CON.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/ /O.CON.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/ Northeast Highlands-Northeast Plains- 640 PM MST Fri Mar 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * AREA AND TIMING...Northeast Highlands and Northeast Plains of New Mexico during the late morning through early evening on both Saturday and Sunday. The most widespread critical conditions will occur during the mid to late afternoon on Sunday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40 mph Saturday, then from 25 to 40 mph with gusts potentially over 60 mph on Sunday. * RELATIVE HUMIDITY...Minimum values ranging from around 7 to 15 percent each day. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Saturday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Sunday. && $$ NMZ107-108-031400- /O.CON.KABQ.FW.W.0014.180303T1800Z-180304T0300Z/ /O.CON.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/ Sandia, Manzano and Gallinas Mountains-East Central Plains- 640 PM MST Fri Mar 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains, and the east central plains from late morning until early evening Saturday and Sunday. The most critical conditions will occur during the mid to late afternoon on Sunday. * 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph Saturday, then from 25 to 35 mph with gusts up to 50 mph on Sunday. * RELATIVE HUMIDITY...8 to 15 percent, except up to 20 percent in Curry and Roosevelt Counties on Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Saturday. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch for Sunday. && $$ NMZ106-031400- /O.CON.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/ Middle Rio Grande Valley- 640 PM MST Fri Mar 2 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * AREA AND TIMING...Middle Rio Grande Valley including Albuquerque Sunday from late morning until early evening. The most critical conditions will occur during the mid to late afternoon. * 20 FOOT WINDS...West 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...10 to 15 percent, except up to 20 percent northwest of Albuquerque. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
256 WWUS85 KABQ 031332 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 632 AM MST Sat Mar 3 2018 ...RED FLAG WARNING TODAY 11 AM TO 7 PM ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING SUNDAY MID MORNING UNTIL EARLY EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND IN THE MIDDLE RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW HUMIDITY... .Winds will re-strengthen on today and more-so on Sunday as an upper level low pressure system passes north of New Mexico and a surface trough deepens in the lee of the southern Rockies. Humidity will also plummet, as temperatures rise a few to around 15 degrees above normal, and Haines Indices reach 5 in many places. The strongest winds are expected Sunday when gusts to 50 mph will be common, except for gusts potentially over 60 mph along and east of the Sangre de Cristo Mountains. NMZ103-104-107-108-040200- /O.UPG.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/ /O.NEW.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/ /O.EXT.KABQ.FW.W.0014.180303T1800Z-180304T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 632 AM MST Sat Mar 3 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 9 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Along and east of the central mountain chain from late morning until early evening today, and from mid morning until early evening on Sunday. The most widespread critical conditions will occur during the mid to late afternoon on Sunday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40 mph today. From 25 to 40 mph with gusts to 50 mph on Sunday, when winds will shift out of the west during the late afternoon. Gusts may reach over 60 mph across the Northeast Highlands on Sunday. * RELATIVE HUMIDITY...Minimum values ranging from around 7 to 15 percent each day. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Saturday. Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Sunday. && $$ NMZ106-040200- /O.UPG.KABQ.FW.A.0012.180304T1600Z-180305T0300Z/ /O.NEW.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/ Middle Rio Grande Valley- 632 AM MST Sat Mar 3 2018 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 9 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Middle Rio Grande Valley including Albuquerque Sunday from mid morning until early evening. The most critical conditions will occur during the mid to late afternoon. * 20 FOOT WINDS...West 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Around 9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
807 WWUS85 KABQ 032120 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 220 PM MST Sat Mar 3 2018 ...RED FLAG WARNING TODAY THROUGH 7 PM ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK DUE TO STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING SUNDAY BETWEEN 9 AM AND 7 PM ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND IN THE MIDDLE RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW HUMIDITY... .Winds have re-strengthened this afternoon and critical fire weather conditions will persist through early evening. Winds will be even stronger on Sunday as an upper level low pressure system passes north of New Mexico and a surface trough deepens in the lee of the southern Rockies. The strongest winds are expected across northeast New Mexico where gust between 50 and 60 mph will be common. Like today, humidity will also plummet, as temperatures rise a few to around 15 degrees above normal, and Haines Indices reach 5 in many places. NMZ103-104-107-108-040200- /O.CON.KABQ.FW.W.0014.000000T0000Z-180304T0200Z/ /O.CON.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 220 PM MST Sat Mar 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY... * AREA AND TIMING...Along and east of the central mountain chain through early evening today, and from mid morning until early evening on Sunday. The most widespread critical conditions will occur during the afternoon on Sunday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40 mph today. Southwest 25 to 40 mph with gusts between 50 and 60 mph on Sunday, becoming west during the late afternoon. Highest gusts are expected across the Northeast Highlands on Sunday. * RELATIVE HUMIDITY...Minimum values ranging from around 7 to 15 percent today, and 5 to 12 percent on Sunday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Saturday. Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Sunday. && $$ NMZ106-040200- /O.CON.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/ Middle Rio Grande Valley- 220 PM MST Sat Mar 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY... * AREA AND TIMING...Middle Rio Grande Valley including Albuquerque Sunday from mid morning until early evening. The most critical conditions will occur during the mid to late afternoon. * 20 FOOT WINDS...Southwest to west 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Around 8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
271 WWUS85 KABQ 040136 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 636 PM MST Sat Mar 3 2018 ...RED FLAG WARNING SUNDAY BETWEEN 9 AM AND 7 PM ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK, AND IN THE MIDDLE RIO GRANDE VALLEY, DUE TO STRONG WIND AND LOW HUMIDITY... .While winds are starting to diminish. the critical fire weather conditions are only abating for a temporary period. Winds aloft will strengthen overnight into Sunday as an upper level low pressure system passes north of New Mexico and a surface trough deepens in the lee of the southern Rockies. The strongest winds are expected across northeast New Mexico where gust between 50 and 60 mph will be common. Like today, humidity will also plummet, as temperatures rise 5 to 15 degrees above normal, and Haines Indices reach 5 in many places. NMZ103-104-107-108-041400- /O.EXP.KABQ.FW.W.0014.000000T0000Z-180304T0200Z/ /O.CON.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 636 PM MST Sat Mar 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY... * AREA AND TIMING...Along and east of the central mountain chain from mid morning Sunday until the early evening. The most widespread critical conditions will occur during the afternoon on Sunday. * 20 FOOT WINDS...Southwest 25 to 40 mph with gusts between 50 and 60 mph on Sunday, becoming west during the late afternoon. Highest gusts are expected across the Northeast Highlands on Sunday. * RELATIVE HUMIDITY...Minimum values ranging from 3 to 12 percent on Sunday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Sunday. && $$ NMZ106-041400- /O.CON.KABQ.FW.W.0015.180304T1600Z-180305T0200Z/ Middle Rio Grande Valley- 636 PM MST Sat Mar 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY... * AREA AND TIMING...Middle Rio Grande Valley including Albuquerque Sunday from mid morning until early evening. The most critical conditions will occur during the mid to late afternoon. * 20 FOOT WINDS...Southwest to west 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Around 8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Sunday. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 2, 4:37 AM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 2, 4:37 AM MST, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 437 AM MST Fri Mar 2 2018 .AVIATION... 12Z TAF CYCLE Winds will be gusty today, especially in the lee of the Sangre de Cristo Mountains where a lee side surface trough will tighten the pressure gradient. Tonight, southeasterly low level return flow will draw enhanced moisture and low clouds into the southeast plains, possibly as far north as the Caprock and as far west as the Pecos River Valley. This could impact ROW during the late night hours, but confidence was not high enough to forecast a ceiling in the 12Z TAF. 44 && .PREV DISCUSSION...313 AM MST Fri Mar 2 2018... .SYNOPSIS... Dry and warmer today and Saturday with increasing winds. The one storm to directly impact NM through next week will cross on Sunday, bringing strong to potentially high winds, cooler temperatures and a little rain and mountain snow. Winds diminish through much of next week as a ridge of high pressure builds to our west then crosses the state Thursday. Winds do pick up again next Friday. The week will start chilly but end warm. All the while, it will be dry next week. && .DISCUSSION... A nice day on the way with lots of sunshine and warming temperatures. The one negative will be the wind in the northeast, which will be near advisory level from Las Vegas to Raton, east to Roy and Clayton. Critical fire weather conditions will exist in the northeast this afternoon. Highs will be noticeably warmer today and be above normal everywhere. Pretty much the same story Saturday as temperatures climb a few more degrees higher. Strongest winds will again be in the northeast, with near advisory level speeds. More critical fire weather conditions are likely over the northeast and east central zones. The storm churning away off the Pacific Northwest Coast will drift south into Saturday before turning east Saturday night. The remnant trough will swing through NM Sunday, bringing widespread windy conditions, with strong to high winds across the northeast. A surface cold front will race across the state Sunday delivering cooler temperatures. The only sufficient moisture will be over the northwest and north central zones, with rain and higher elevation snow showers. Amounts look pretty bleak though. The start of next week will chilly but dry and with less wind. A ridge of high pressure will build to our west next week and finally cross NM Thursday. This will keep the winds from getting too strong and unfortunately, keep us dry as well. Increasing west to northwest flow next Friday will kick up the winds again. Temperatures from Tuesday through Friday will be on the increase, and be well above normal by the end of the week. CHJ && .FIRE WEATHER... ...EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY THROUGH SUNDAY... Critical fire weather conditions are expected to develop mainly across the east today through Sunday as winds aloft strengthen and a surface trough in the lee of the Sangre de Cristo Mountains deepens. An upper level low pressure system over the Pacific northwest this morning will migrate further inland Saturday, then cross the northern and central Rockies Sunday and Sunday night while steering the polar jet stream over NM. As a result surface winds will strengthen each day today through Sunday with widespread strong winds expected Sunday. The strongest winds on Sunday will be along and east of the central mountain chain, where gusts to 50 mph will be common. Gusts could reach over 60 mph along and east of the Sangre de Cristo Mountains on Sunday. In addition to the wind, humidities will trend downward through Saturday, before trending above 15 percent across western and north central areas with a Pacific cold front on Sunday. Haines Indices will also drop with the front across the west on Sunday, and temperatures will drop below normal. However, areas along and east of the central mountain chain, and the Middle Rio Grande Valley, can expect the greatest fire weather concerns of this critical stretch on Sunday due to the combination of very strong winds, very low humidity and above normal temperatures. Compared to locations farther east, confidence in critical conditions is not as great in the Middle Rio Grande Valley on Sunday because temperature departures from normal will not be as great and the Haines Index will only be in the 2-4 range. The valley was included for consistent messaging with the broad fire weather concern to the east and the very high fire danger expected in the bosque. As the upper low passes eastward over the northern and central Rockies on Sunday, it will produce a chance for rain and snow showers from the west central to the northwest mountains, including the northwest plateau. Accumulations are expected to be light and favor the northwest mountains near the CO border. In the wake of Sunday's cold front, high temperatures will cool below normal on Monday and Tuesday, before trending gradually near and above normal in the west on Wednesday, and above normal areawide on Thursday. Despite the cool temperatures, humidities are forecast to decrease Monday and Tuesday. In addition, the tail end of the jet stream may linger over central and eastern areas on Monday with some locally critical fire weather conditions around Clines Corners. Otherwise, ridging over the western US should keep the weather dry and winds below critical thresholds during the first half of the coming work week. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM MST this evening for the following zones... NMZ103-104. Red Flag Warning from 11 AM to 8 PM MST Saturday for the following zones... NMZ103-104-107-108. Fire Weather Watch from Sunday morning through Sunday evening for the following zones... NMZ103-104-106>108. &&
Hazardous weather outlook, Mar 2, 5:01 AM MST, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 501 AM MST Fri Mar 2 2018 NMZ501>540-031215- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 501 AM MST Fri Mar 2 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect noon to 7 PM MST for the Northeast Highlands and Plains where low humidities combined with strong winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Red Flag Warning is in effect from 11 AM to 8 PM MST Saturday for the eastern highlands and plains where low humidities combined with strong winds will create critical fire weather conditions. A fire Weather Watch is in effect Sunday for central and eastern areas where low humidities combined with strong winds will likely create critical fire weather conditions. Strong to high winds are expected across eastern New Mexico with gusts to 60 mph possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report strong and high winds through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:24 AM MST | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.